Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Aug 18, 2024, 10:29 PM EDT for 7 counties in New York. It took effect at Aug 18, 2024, 11:00 PM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2024, 10:29 PM EDT (02:29 UTC)
- In effect from
- Aug 18, 2024, 11:00 PM EDT
- Expired
- Aug 20, 2024, 1:29 PM EDT
- In force
- 38 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WHUS41 KBUF 190229 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1029 PM EDT Sun Aug 18 2024 NYZ001>003-191030- /O.NEW.KBUF.BH.S.0012.240819T0300Z-240820T1800Z/ Niagara-Orleans-Monroe- 1029 PM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
7 follow-up statements
238 WHUS41 KBUF 190749 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 349 AM EDT Mon Aug 19 2024 NYZ004>006-191600- /O.EXA.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Wayne-Northern Cayuga-Oswego- 349 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-191600- /O.EXA.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Chautauqua- 349 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001>003-191600- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Niagara-Orleans-Monroe- 349 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
424 WHUS41 KBUF 191340 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 940 AM EDT Mon Aug 19 2024 NYZ001>006-192200- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 940 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-192200- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Chautauqua- 940 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
112 WHUS41 KBUF 192031 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 431 PM EDT Mon Aug 19 2024 NYZ001>006-200600- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 431 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-200600- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Chautauqua- 431 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
030 WHUS41 KBUF 200220 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1020 PM EDT Mon Aug 19 2024 NYZ001>006-201100- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 1020 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-201100- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Chautauqua- 1020 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
068 WHUS41 KBUF 200750 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 350 AM EDT Tue Aug 20 2024 NYZ001>006-201600- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 350 AM EDT Tue Aug 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-201600- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Chautauqua- 350 AM EDT Tue Aug 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
812 WHUS41 KBUF 201401 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1001 AM EDT Tue Aug 20 2024 NYZ001>006-201800- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 1001 AM EDT Tue Aug 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-201800- /O.CON.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Chautauqua- 1001 AM EDT Tue Aug 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
953 WHUS41 KBUF 201729 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 129 PM EDT Tue Aug 20 2024 NYZ001>006-019-201830- /O.CAN.KBUF.BH.S.0012.000000T0000Z-240820T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Chautauqua- 129 PM EDT Tue Aug 20 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves have diminished. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 9:46 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 18, 9:46 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
946 PM EDT Sun Aug 18 2024
.SYNOPSIS...
A slow moving area of low pressure will continue to bring unsettled
and eventually cooler weather through the first part of the new work
week with showery and breezy conditions. Cooler and drier weather
will return mid to late week, with expansive high pressure then
bringing dry weather and a day to day warming trend later in the
week.
&&
.NEAR TERM /THROUGH MONDAY/...
Initial vertically stacked low pressure system across the Eastern
Great Lakes will gradually open up and shift into New England
through Monday.
The risk of locally heavy rainfall will continue through the early
overnight hours east of the occluded front current trudging eastward
through the Finger Lakes. This will keep the greatest risk east of
this boundary, with the highest risk still east of Lake Ontario
through the late evening, but locally heavy downpours cannot be
ruled out across areas ahead of the occluded front as well due to
the slow, and south to north storm motion. Actual cold front that
will sweep in big changes across our region is approaching from the
northwest and is now located across southwestern Ontario Province.
Meanwhile, shower activity is expected to continue as the actual
cold front moves across the area tonight. An axis of deformation and
frontogenesis on the cold side of the boundary will move from
southern Ontario southeastward across the eastern Great Lakes
overnight, supporting additional rounds of showers and possibly some
embedded thunder. Low stratus will expand across the region
overnight, and some of this may begin to intersect the higher
terrain with areas of fog developing across higher terrain.
Showery and breezy conditions will linger Monday as the main upper
trough remains in place. Expect it to be a cloudy day, with the cool
air aloft resulting in lake induced stratus which tends to linger.
Hedge forecast on the cloudy/showery and cool side of model blends
given the synoptic set up. Monday will be much cooler with daytime
highs only ranging through the 60s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
An upper level low will linger near our region this period, with its
associated cool pool granting a fallish feel to our airmass. Highs
Tuesday will be 10 to 15 degrees below normal, and Wednesday will
fair just slightly warmer. Both days will feature a wealth of
clouds. Synoptic showers will end early Monday night with deeper
moisture shifting eastward, but a lobe of moisture rotating around
this cool upper level low will lend to the formation of lake clouds
and even a few showers/sprinkles Tuesday night and Wednesday south
of Lake Ontario. A few upslope showers are possible east of Lake
Ontario as well. Some clearing Wednesday night, but still enough
moisture lingering in close proximity to this upper level low that
we probably will not completely clear out. This will make for a
tricky forecast for overnight lows both Tuesday night and Wednesday
night as if we clear, or get enough of a clearing break temperatures
could plummet down into the mid 40s inland/mid 50s closer to the
lakes. However if clouds remain thick then the forecasted lows may
end up too cold.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The nearly vertically stacked low will begrudgingly drifts northeast
across New England on Thursday. Lingering effects from this trough
'may' induce a few shower, specifically focused across the North
Country. Even so...this is low end chances (< 20%) with most locales
seeing dry weather across the forecast area.
After that...the stubborn trough exits and high pressure will
'likely' take over the remainder of week. We will also see a day to
day warming trend with overall spectacular weather. The next chance
of any precipitation 'may' potentially come over the weekend. That
said...guidance is all over the board and have low confidence at
this point to carry no more than slight chance PoPs (< 20%).
Overall...a return to near normal temperatures will occur to a
little above in some spots over the weekend.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Tonight, the main cold front will move across the area, and this
will bring additional showers/isolated rumble of thunder along with
deteriorating flight conditions. We are already our way with
MVFR found across western NY, with moderate to high confidence
that CIGS will drop to IFR at TAF sites overnight, with lower
confidence in VSBY due to a risk of IFR or lower VSBY if clouds
drop all the way to the surface, especially across the hilltops.
Slowly improving conditions on Monday, with mainly IFR CIGS
during the morning likely to lift to MVFR across lower terrain
during the afternoon. Scattered showers will hang tough across much
of the area, before trying to slowly taper off from west to east
later in the afternoon into the evening.
Outlook...
Monday night...Areas of MVFR or lower. A chance of showers early,
and lingering stratus.
Tuesday...Improvement to VFR.
Wednesday through Friday...VFR. River valley fog with local IFR
across the Southern Tier each late night and early morning.
&&
.MARINE...
A cold front will move southeast across the lower Great Lakes
tonight. Winds will become northerly and increase behind the cold
front later tonight and Monday. This will support a round of solid
Small Craft Advisory conditions on southern Lake Ontario for tonight
through at least a portion of Tuesday for which advisories
remain in place. Lower end Small Craft Advisory conditions will
continue on Lake Erie through around midday Monday, then after
a brief respite will likely be needed again here Monday night as
winds again freshen. The elevated north winds will continue
through Monday night into Tuesday morning before gradually
diminishing through midweek.
Conditions will become increasingly conducive for the risk of
waterspouts through Monday morning, especially on any boundaries
which move across the Lake during this time.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 2 PM EDT Monday for LEZ040-041.
Small Craft Advisory until 11 AM EDT Tuesday for
LOZ030.
Small Craft Advisory until 2 PM EDT Tuesday for LOZ042.
Small Craft Advisory from 2 AM Monday to 2 PM EDT Tuesday
for LOZ043-044.
&&
SYNOPSIS...Apffel/Hitchcock/JM
NEAR TERM...Apffel/Hitchcock/JM
SHORT TERM...Thomas
LONG TERM...AR
AVIATION...Apffel/JM
MARINE...Apffel/JMHazardous weather outlook, Aug 18, 4:11 AM EDT, 18 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 411 AM EDT Sun Aug 18 2024 NYZ001>008-010>014-019>021-085-190930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 411 AM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Showers and scattered thunderstorms will continue today through tonight. A few thunderstorms may produce localized heavy downpours, with a Marginal Risk of excessive rainfall and isolated flash flooding. A few storms may also produce gusty winds, with an isolated severe storm containing damaging winds possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 411 AM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Showers and scattered thunderstorms will continue today through tonight. A few storms may contain gusty winds and locally higher waves, along with frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Aug 18, 4:50 PM EDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
450 PM EDT Sun Aug 18 2024
NYZ006-008-182115-
Oswego NY-Lewis NY-
450 PM EDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEWIS AND
NORTHEASTERN OSWEGO COUNTIES THROUGH 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Redfield and moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Redfield, Williamstown, Osceola, Kasoag, North Osceola, Swancott
Mill, and Salmon River Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4348 7581 4336 7587 4354 7601 4368 7579
4370 7577 4371 7575 4343 7558
TIME...MOT...LOC 2049Z 239DEG 6KT 4347 7590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ReynoldsSpecial weather statement, Aug 18, 5:22 PM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
522 PM EDT Sun Aug 18 2024
NYZ013-014-182215-
Ontario NY-Livingston NY-
522 PM EDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LIVINGSTON AND
WESTERN ONTARIO COUNTIES THROUGH 615 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lima and moving east at 15 mph. This storm is producing torrential
rainfall which may lead to localized flooding.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds which could knock down tree limbs and blow
around unsecured objects.
Locations impacted include...
Canandaigua, Honeoye Falls, Conesus, Bristol, Lima, Bloomfield,
Honeoye, Hemlock, East Bloomfield, West Bloomfield, Canadice,
Livonia, Lakeville, Holcomb, Cheshire, South Lima, Bristol Mountain,
and Hunt Hollow.
This includes Interstate 390 between exits 8 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4268 7780 4293 7771 4295 7759 4294 7748
4296 7748 4299 7725 4276 7729 4276 7731
4273 7734 4264 7737
TIME...MOT...LOC 2119Z 267DEG 13KT 4286 7762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ReynoldsSpecial weather statement, Aug 18, 5:38 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
538 PM EDT Sun Aug 18 2024
NYZ006-008-182215-
Oswego NY-Lewis NY-
538 PM EDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEWIS AND
SOUTHEASTERN OSWEGO COUNTIES THROUGH 615 PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Central Square and moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Redfield, Constantia, West Monroe, Williamstown, Cleveland, Parish,
Altmar, Osceola, Amboy Center, Howardville, Mallory, Gayville, Salmon
River Reservoir, Kasoag, Bernhards Bay, North Osceola, Swancott Mill,
and Lower South Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4348 7581 4333 7589 4332 7586 4316 7588
4316 7592 4317 7593 4317 7595 4318 7596
4318 7600 4320 7604 4320 7608 4322 7608
4324 7612 4354 7611 4362 7560 4342 7555
TIME...MOT...LOC 2138Z 262DEG 11KT 4336 7604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ReynoldsSpecial weather statement, Aug 18, 7:00 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Buffalo NY
700 PM EDT Sun Aug 18 2024
NYZ008-182330-
Lewis NY-
700 PM EDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEWIS COUNTY
THROUGH 730 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Highmarket and moving east at 15 mph. This storm
is producing torrential rainfall and may lead to localized flooding.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Highmarket, Lyonsdale, Port Leyden, Lyons Falls, Constableville,
Turin, Osceola, Mohawk Hill, Swancott Mill, West Leyden, and
Talcottville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4342 7553 4347 7573 4356 7571 4366 7527
4355 7525
TIME...MOT...LOC 2259Z 255DEG 15KT 4346 7561
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ReynoldsSpecial weather statement, Aug 18, 7:50 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
750 PM EDT Sun Aug 18 2024
NYZ008-190030-
Lewis NY-
750 PM EDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEWIS COUNTY
THROUGH 830 PM EDT...
At 749 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Boonville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lyonsdale, Port Leyden, Lyons Falls, Constableville, Turin,
Talcottville, and Brantingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4348 7541 4360 7548 4379 7513 4361 7511
TIME...MOT...LOC 2349Z 234DEG 23KT 4358 7538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TMASpecial weather statement, Aug 18, 7:59 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
759 PM EDT Sun Aug 18 2024
NYZ006-190100-
Oswego NY-
759 PM EDT Sun Aug 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN OSWEGO COUNTY THROUGH
900 PM EDT...
At 759 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fulton, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fulton, Central Square, Hastings, Volney, Constantia, West Monroe,
Phoenix, Williamstown, Cleveland, South Hannibal, Amboy Center,
Pennellville, Mallory, Gayville, Hinmansville, Bernhards Bay, Sand
Ridge, Lower South Bay, and Lakeport.
This includes Interstate 81 near exit 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4333 7589 4332 7586 4315 7588 4318 7600
4320 7604 4320 7608 4323 7610 4327 7620
4324 7621 4322 7619 4320 7622 4324 7627
4320 7628 4323 7631 4323 7643 4324 7648
4326 7648 4326 7660 4330 7660 4344 7584
TIME...MOT...LOC 2359Z 261DEG 20KT 4328 7632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:01 AM EDT | Areal Flood Warning | BUF | Jefferson, Lewis, Oswego | 5 hr |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.